Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Swelling in feet, stomach. History of dementia, babbling nonsense. Treatment for swelling?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 11 Questions
Hello, my dad has a major problem. He's 69 years old and his feet started swelling up. Over the weekend the swelling is now past his stomach. By swelling, I mean like an elephant. He can't get out of bed anymore either. He also has demensia (the start of it) and babbles all day about things that aren't there. Unfortunately he doesn't have medical aid so I can't get him to a hospital and I can't get him out of bed by myself. What must I do?
Posted Mon, 30 Apr 2012 in General Health
Answered by Dr. Dilip M Babu 25 minutes later
Thanks for posting your query.
Your father needs to be completely evaluated by your treating physician who can investigate him further and prescribe appropriate therapy. Diabetic kidney disease and nephrotic syndrome can cause similar problems.
The following investigations need to be done:

•     Spot urine protein creatinine ratio
•     Kidney function tests
•     Serum electrolytes
•     Serum Thyroid Stimulating hormone TSH [thyroid test]
•     Complete blood picture.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor